Alert archive / Illinois / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 22, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 8, 2009, 9:15 PM CDT for Knox County, Peoria County, Stark County, Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2009, 9:15 PM CDT (02:15 UTC)
- Expired
- May 8, 2009, 9:46 PM CDT
- In force
- 31 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Knox County, IL, Peoria County, IL, Stark County, IL
The radar
The Lincoln radar (KILX), 95 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 6:10 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 354 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1505 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 090215
SVRILX
ILC095-143-175-090300-
/O.NEW.KILX.SV.W.0022.090509T0215Z-090509T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
915 PM CDT FRI MAY 8 2009
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PEORIA COUNTY IN CENTRAL ILLINOIS...
SOUTHERN STARK COUNTY IN NORTH CENTRAL ILLINOIS...
EASTERN KNOX COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 1000 PM CDT.
* AT 915 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
SOUTH OF VICTORIA...OR ABOUT 16 MILES EAST OF GALESBURG...AND WAS
MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
ELMORE...
WEST JERSEY...
LAURA...
PRINCEVILLE...
DUNLAP...
CHILLICOTHE...
ANOTHER LOCATION IN THIS WARNING IS...WILLIAMSFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4099 8965 4098 8965 4098 8958 4096 8946
4085 8955 4086 8979 4089 9016 4105 9016
TIME...MOT...LOC 0215Z 281DEG 35KT 4097 9004
$$
CHS2 follow-up statements
000
WWUS53 KILX 090232
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
932 PM CDT FRI MAY 8 2009
ILC095-090242-
/O.CAN.KILX.SV.W.0022.000000T0000Z-090509T0300Z/
KNOX IL-
932 PM CDT FRI MAY 8 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KNOX COUNTY IS
CANCELLED...
LAT...LON 4099 8965 4098 8965 4098 8958 4095 8947
4085 8955 4086 8979 4090 8991 4102 8992
TIME...MOT...LOC 0232Z 281DEG 35KT 4093 8982
$$
ILC143-175-090300-
/O.CON.KILX.SV.W.0022.000000T0000Z-090509T0300Z/
PEORIA IL-STARK IL-
932 PM CDT FRI MAY 8 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHERN STARK AND NORTHERN PEORIA COUNTIES...
AT 931 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MONICA...OR 18 MILES
NORTHWEST OF PEORIA...MOVING EAST AT 40 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...DUNLAP
AND CHILLICOTHE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4099 8965 4098 8965 4098 8958 4095 8947
4085 8955 4086 8979 4090 8991 4102 8992
TIME...MOT...LOC 0232Z 281DEG 35KT 4093 8982
$$
CHS000
WWUS53 KILX 090246
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
946 PM CDT FRI MAY 8 2009
ILC143-175-090256-
/O.CAN.KILX.SV.W.0022.000000T0000Z-090509T0300Z/
PEORIA IL-STARK IL-
946 PM CDT FRI MAY 8 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN STARK AND NORTHERN
PEORIA COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
LAT...LON 4099 8965 4098 8965 4098 8958 4095 8947
4085 8955 4086 8979 4090 8991 4102 8992
TIME...MOT...LOC 0246Z 281DEG 35KT 4090 8964
$$
CHSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 8:58 PM CDT, 17 minutes earlier.
Area forecast discussion, May 8, 8:58 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 858 PM CDT FRI MAY 8 2009 .DISCUSSION... ISSUED 857 PM CDT FRI MAY 8 2009 BROKEN LINE OF STORMS MOVING ACROSS OUR NW CWA EARLY THIS EVENING AS A STRONG H5 VORT MAX CONTINUES TO MOVE E ACROSS N IL. SURFACE BASED STORMS HAVE A GOOD CHANCE OF PRODUCING WIND DAMAGE...WITH SURFACE DEWPOINTS NEAR 60 DEGREES. WILL KEEP THE LIKELY POPS IN THE N...WITH CHC POPS DOWN TO LINCOLN AND SLIGHT CHC DOWN TO SPI. THE STORMS ON THE S END OF THE LINE HAVE BEEN WEAKENING/DISSIPATING AS THEY HV ENTERED OUR CWA. BEST DPVA/WIND SHEAR AND INSTABILITY REMAIN IN THE FAR N CWA. TIMING THE LINE OF STORMS EASTWARD PUTS IT EAST OF OUR CWA BY 06Z. WILL CONTINUE WITH JUST LOW CHC/SLIGHT CHC POPS IN THE FAR N/NE CWA AFTER MIDNIGHT...UNDER LINGERING FORCING FOR PRECIP FROM CHANNELED VORTICITY. SOME BREAKS IN THE LOW CLOUDS LIKELY OVERNIGHT...BUT WINDS BEHIND THE LOW WILL LIKELY KEEP MIXING ON GOING HELPING TO REDUCE RADIATIONAL COOLING. LOW TEMPS LOOK ON TRACK. SOME MINOR ADJUSTMENTS NEEDED FOR SKY GRIDS...BUT NO FORMAL ZONE UPDATED NEEDED. GRIDS WILL BE AVAILABLE SHORTLY. SHIMON && .AVIATION... ISSUED 657 PM CDT FRI MAY 8 2009...FOR THE 00Z TAFS ANOTHER QUICK MOVING SHORTWAVE WILL BRING SOME MVFR CIGS AND VIS TO PIA AND BMI. SHORT PERIODS OF IFR VIS WILL BE LIKELY IN THE HEAVIER STORMS...WITH IFR CIGS LESS LIKELY. SPI HAS A CHANCE AT MVFR CIGS AND IFR VIS IN THE LINE OF STORMS APPROACHING FROM THE WEST. STORM CHANCES WILL BE PRIMARILY BETWEEN 01Z AND 06Z FROM WEST TO EAST ACROSS THE TAF SITES. AFTER MIDNIGHT...THE BEST FORCING FOR PRECIP WILL BE NE OF OUR CWA...WITH A FEW LIGHT SHOWERS POSSIBLE THROUGH 09Z FOR BMI/CMI. OTHERWISE...DRY CONDITIONS ARE EXPECTED AFTER 06Z FOR SPI/DEC. MVFR CIGS WILL DEVELOP LATE TONIGHT AND SAT MORN...BUT SHOULD IMPROVE TO VFR CIGS BY LATE MORNING. GUSTY NORTHWEST WINDS ARE EXPECTED BY 15Z...WITH GUSTS TO 25KT AT TIMES BY 18Z. SHIMON && .PREV DISCUSSION... ISSUED 300 PM CDT FRI MAY 8 2009 MAIN CONCERN IS ON DEPARTING VORTEX TONIGHT. THEN ATTENTION TURNS TO A FEW SHORTWAVES PASSING THROUGH DURING THE WEEKEND...DESPITE HIGH SURFACE PRESSURE DURING THAT TIME. A SURFACE LOW IS EXPECTED TO PASS BY TO OUR NORTH SUNDAY NIGHT...WITH ITS TRAILING TROUGH MOVING ACROSS C IL ON MONDAY. A MORE ROBUST FRONTAL SYSTEM IS EXPECTED TO ARRIVE ON WEDNESDAY AND WED NIGHT. MODELS ARE IN GEN AGREEMENT THROUGH TUESDAY...THEN DIVERGE. WILL LEAN TWRD THE GFS MORE CONCISE PRECIP TIMING FOR TUE NIGHT TO WED NIGHT. THE 12Z ECMWF SPANS OUT PRECIP FROM TUE NIGHT THROUGH THURSDAY. THAT SEEMS A BIT TOO AGGRESSIVE. SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT. A VIGOROUS MESO-VORTEX PASSING BY JUST TO OUR SOUTH THIS AFTERNOON PUT DOWN 100+ MPH WINDS JUST SOUTH OF OUR AREA. THE RAIN SHIELD ON THE NORTHERN FLANK WILL LIKELY BE JUST EAST OF OUR AREA BY EVENING. VISIBLE SATELLITE IMAGES SHOW CU REFORMING IN THE N HALF OF OUR CWA WHERE THE SUNSHINE HAS DEVELOPED THE LAST COUPLE HOURS. DEWPOINTS REMAIN IN THE UPPER 50S TO LOW 60S...SO THAT ARE WILL BE READY FOR A FEW SHOWERS TO DEVELOP AS THE SHORTWAVE OVER IOWA PASSES BY TO OUR N. WILL KEEP CHC POPS IN THE FAR N TONIGHT...WITH A NARROW BORDER OF SLIGHT CHC DOWN TO PIA AND BMI AND HOOPSTON. WILL KEEP DRY CONDITIONS FOR SATURDAY...DESPITE THE CHANCE FOR A FEW LINGERING SPRINKLES EARLY IN THE MORNING FOR THE FAR NE FRINGE OF OUR CWA. ZONAL FLOW WILL BRING A SHORTWAVE ON OUR SW DOORSTEP BY LATE SUNDAY AFTERNOON...WHICH WILL BRUSH OUR SW ZONES SUNDAY NIGHT. WILL KEEP A BAND OF SLIGHT CHANCE POPS IN THE SW AREA. BY MONDAY MORNING...PRECIP CHANCES SHOULD BE CLEAR OF OUR AREA TO THE SE. LONG TERM...MONDAY THROUGH FRIDAY. RISING HEIGHTS ALOFT AND INCREASING PRESSURE AT THE SURFACE SHOULD KEEP MONDAY DRY...AS THE N STREAM JET LIFTS TOWARD THE WESTERN GREAT LAKES. BY TUESDAY AFTERNOON...PRECIP WILL BE CLOSE TO OUR W CWA...AS WAA FLOWS AND MOISTURE INCREASES. WILL KEEP CHC POPS OUT OF OUR CWA UNTIL TUES NIGHT...WITH WED AND WED NIGHT BEING OUR BEST CHCS FOR SHOWERS AND STORMS. THE 12Z ECMWF IS ABOUT 6 TO 12 HOURS BEHIND THE GFS ON THE PASSAGE OF THE FRONT...BUT WILL ONLY KEEP SLIGHT CHC POPS ON THURS FOR NOW. SHIMON && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 8, 3:02 PM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 302 PM CDT FRI MAY 8 2009 ILZ027>031-036-037-040-041-047-049-050-091215- CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT- STARK-TAZEWELL-WOODFORD- 302 PM CDT FRI MAY 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE ILLINOIS RIVER WILL REMAIN IN FLOOD FROM HENRY DOWNSTREAM. A SLOW FALL IS EXPECTED THROUGH THE MIDDLE OF NEXT WEEK. A WEATHER DISTURBANCE WILL MOVE ACROSS CENTRAL ILLINOIS LATE THIS AFTERNOON AND THIS EVENING...BRINGING A CHANCE OF THUNDERSTORMS TO THE REGION. ANY STORMS THAT DO DEVELOP ARE NOT EXPECTED TO BECOME SEVERE AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT CHANCE OF STORMS WILL BE FROM TUESDAY NIGHT INTO THURSDAY. SEVERE STORMS ARE NOT EXPECTED WITH THIS SYSTEM AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON AND TONIGHT. ILZ038-042>046-048-051>057-061-091215- CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MCLEAN-MENARD-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION- 302 PM CDT FRI MAY 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEATHER DISTURBANCE WILL MOVE ACROSS CENTRAL ILLINOIS LATER THIS AFTERNOON AND THIS EVENING...BRINGING A CHANCE OF A FEW THUNDERSTORMS TO THE REGION. ANY STORMS THAT DO DEVELOP ARE NOT EXPECTED TO BECOME SEVERE AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT CHANCE OF STORMS WILL BE TUESDAY NIGHT INTO THURSDAY. SEVERE STORMS ARE NOT EXPECTED WITH THIS SYSTEM AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON AND TONIGHT. ILZ062-063-066>068-071>073-091215- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 302 PM CDT FRI MAY 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE WABASH RIVER WILL REMAIN IN FLOOD FROM TERRE HAUTE DOWNSTREAM THROUGH AT LEAST THIS WEEKEND. A SLOW FALL IS EXPECTED THROUGH NEXT WEEK. A WEATHER DISTURBANCE WILL MOVE ACROSS CENTRAL ILLINOIS THIS AFTERNOON AND THIS EVENING...BRINGING A CHANCE OF THUNDERSTORMS TO THE REGION. STRONG TO SEVERE THUNDERSTORMS WITH GUSTY WINDS AND HAIL SHOULD STAY SOUTH OF HIGHWAY 50 FROM FLORA TO LAWRENCEVILLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT CHANCE OF STORMS WILL BE TUESDAY NIGHT INTO THURSDAY. SEVERE STORMS ARE NOT EXPECTED WITH THIS SYSTEM AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON AND TONIGHT. HUETTL
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:29 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 46 min |
| May 8, 8:55 PM CDT | Severe Thunderstorm Warning | ILX | Stark | 35 min |
| May 8, 9:44 PM CDT | River Flood Warning | ILX | Clay, Richland | 3 days |
Nearby
Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.